Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 194, NWS Albuquerque, NM

September 17, 2016Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 17, 2016, 3:06 PM MDT for Chaves County, New Mexico. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 3:06 PM MDT (21:06 UTC)
Expired
Sep 17, 2016, 3:45 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 123 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 3:30 PM MDTHAIL 2.525 W Lake Arthur, NMSTATE ROAD 13 NORTHWEST OF HOPE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 2:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3512 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS55 KABQ 172106
SVRABQ
NMC005-172145-
/O.NEW.KABQ.SV.W.0194.160917T2106Z-160917T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 345 PM MDT.

* AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES WEST OF
  COTTONWOOD...OR 26 MILES NORTHWEST OF ARTESIA...MOVING SOUTHEAST AT
  20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  WEST CENTRAL CHAVES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3298 10503 3310 10496 3318 10479 3297 10446
      3296 10448 3296 10484 3288 10484
TIME...MOT...LOC 2106Z 293DEG 16KT 3301 10481 

HAIL...1.50IN
WIND...60MPH
 
$$

GUYER
3 follow-up statements
355 
WWUS55 KABQ 172118
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT SAT SEP 17 2016

NMC005-172145-
/O.CON.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
318 PM MDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL CHAVES COUNTY...

AT 317 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES WEST OF
COTTONWOOD...OR 22 MILES NORTHWEST OF ARTESIA...MOVING SOUTHEAST AT
20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS INDICATED A ROTATING WALL CLOUD. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL CHAVES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3298 10503 3310 10496 3318 10479 3297 10446
      3296 10448 3296 10484 3288 10484
TIME...MOT...LOC 2117Z 293DEG 16KT 3299 10475 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

GUYER
966 
WWUS55 KABQ 172134
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT SAT SEP 17 2016

NMC005-172145-
/O.CON.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
334 PM MDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL CHAVES COUNTY...

AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
COTTONWOOD...OR 21 MILES NORTHWEST OF ARTESIA...MOVING EAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CHAVES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3302 10490 3313 10471 3297 10446 3296 10448
      3296 10484
TIME...MOT...LOC 2133Z 289DEG 14KT 3300 10473 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

GUYER
894 
WWUS55 KABQ 172143
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SAT SEP 17 2016

NMC005-172153-
/O.EXP.KABQ.SV.W.0194.000000T0000Z-160917T2145Z/
CHAVES-
343 PM MDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY WILL
EXPIRE AT 345 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL... GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3302 10490 3313 10471 3297 10446 3296 10448
      3296 10484
TIME...MOT...LOC 2136Z 293DEG 16KT 3300 10473 

$$

GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:11 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 17, 12:11 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1211 PM MDT SAT SEP 17 2016

.AVIATION...
18Z TAF CYCLE
Dry air aloft will continue to move in from the W keeping western
TAFs dry today, but moist low level air E of the central MT chain
should result in some showers and thunderstorms. Mesoscale models
favor NE and SE areas for convection this afternoon and evening.
Dry air will continue to overspread the forecast area from the
NW tonight, but there is moderate confidence that enough moisture
will linger in central and eastern Chaves County and southern
Roosevelt County for a return of low clouds with MVFR conditions
early Sunday morning.

44

&&

.PREV DISCUSSION...350 AM MDT SAT SEP 17 2016...
.SYNOPSIS...
A heightened threat of severe thunderstorms is expected for one
more day across much of eastern New Mexico today before a drier
and much less active pattern develops Sunday and Monday. Much of
western New Mexico should remain storm free through the weekend. A
closed low aloft developing southward just offshore of far southern
California today will remain nearly stationary through Monday
before opening up and lifting northeast early next week. After the
drying trend to start the new week, this system will pull moisture
northward again and enhance thunderstorm chances from Tuesday
through Wednesday. A much stronger low pressure system could
deliver significant changes for late next week.

&&

.DISCUSSION...
Cluster of showers and thunderstorms in the vicinity of Los Alamos
and Santa Fe with isolated activity now beginning to develop/expand
farther east across the northeast highlands per latest model
trends. Latest RAP objective meso analyses suggest a fairly broad
region of modest upper level divergence just north of a 250-300mb
jet axis that continues to cut across southern New Mexico. That
coupled with lift ahead of positively tilted shortwave trough
crossing the central Rockies should provide favorable environment
through remainder of the morning for isolated to scattered
SHRA/TSRA. Made some minor adjustments to PoP/wx for NC/NE areas.
Elsewhere, areas of stratus have slowly expanded along/east of
the central mountain chain but have yet to see signs of convective
precip development for EC/SE zones. Appears the focus will be
just east of the NM/TX line but 06z NAM continues bullish trend
thru 18z.

Otherwise, main wx concern after 18z will be the potential for
severe storms across the east once again, especially the
southeast. Boundary layer flow veering to SW and surface dew
points in the 40s across the northeast may preclude significant,
sustained threat there. But backed low level flow looks to
maintain mid 50 to near 60 dew points east of the Pecos River and
south of the Caprock region beneath fast westerlies aloft where
severe potential should be greatest -- to include much of eastern
Lincoln, Chaves, De Baca, Curry and Roosevelt counties. That
being said, the latest NAM and GFS not overly impressive with QPF
despite impressive instability parameters. So coverage may be more
isolated across our CWA with better coverage with east/southward
extent. The west should again remain quiet save for the the
activity this morning and perhaps isolated activity over the
higher terrain NC/NW.

Sunday and Monday trending noticeably drier/less active areawide
as 50mb heights rise and drier air across the far west and Four
Corners advances eastward . Closed low aloft developing southward
just offshore of far southern California today will remain nearly
stationary through Monday before opening up and lifting northeast
early next week. Could get nice bump in moisture across the west
later Tuesday into Wednesday.

All eyes then shift to what could be an especially dynamic/impactful
stretch of weather late next week but significant model differences
keeping uncertainty quite high. The GFS continues to show an
anomalously deep/large upper low taking aim on the southern
Rockies while the 00Z ECMWF has trended deeper than its previous
run but weaker than the GFS and thus remains more progressive. We
often mention a secondary severe weather season this time of year,
and the pattern Thursday-Saturday fits that conceptual model
quite well even if the more progressive ECMWF were to verify. Stay
tuned... kj

&&

.FIRE WEATHER...
A dry west to northwest flow aloft will result in a dry day for all
but the far eastern plains today. Isolated thunderstorms will be
possible across the eastern plains this afternoon before drier air
from the west wins out all areas Sunday. Sunday continues to look
like the first day since sometime back in July with no
thunderstorms/lightning strikes anywhere in the state. Minimum
relative humidity values are forecast to drop below 15 percent across
all but the southeast plains Sunday and Monday afternoons.

Four Corners high is forecast to build northwestward late-day Sunday
into Monday, allowing temperatures to warm above seasonal averages
both days. Weather prediction models agree that the upper high will
get pushed east of New Mexico Tuesday. The upper high gets shoved
east as an upper level low drops into the PACNW, sending a weak
upper low off of the southern California coast northeastward.
Monsoon moisture will increase across western New Mexico in
southwest flow aloft head of the California low. This moisture and
the associated showers and thunderstorms spread east across the
remainder of the forecast area Wednesday and continue through at
least Friday.

Model solutions diverge next weekend. GFS wants to deepen the upper
trough/closed low as it drops southeastward into the Great Basin.
ECMWF is farther north until the trough moves east of the Rockies,
then it splits the low with the southern portion deepening over the
southern plains. These differences would result in major sensible
weather differences across NM next weekend. GFSensemble mean is not
too far removed from the operational GFS but the same is true for
the operational ECMWF and its ensemble mean.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Sep 17, 5:26 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MDT SAT SEP 17 2016

NMZ501>540-181130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS
MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREATS BUT A TORNADO CANNOT BE RULED
OUT...ESPECIALLY ACROSS THE FAR EAST CENTRAL AND SOUTHEAST
PLAINS. AREAS EAST AND SOUTH OF A CLOVIS TO FORT SUMNER TO DUNKEN
LINE WILL BE THE MOST LIKELY FOR SEVERE STORM IMPACTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY OR MONDAY. HOWEVER...AN
ACTIVE THUNDERSTORM PATTERN WILL RETURN BY MID-WEEK WITH
POTENTIALLY HIGH IMPACT WEATHER DEVELOP LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

41

In the hours before

Local storm report, Sep 17, 2:17 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             ESPANOLA                36.00N 106.07W
09/17/2016  M0.88 INCH       RIO ARRIBA         NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601401

RJOJOLA
Special weather statement, Sep 17, 2:17 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT SAT SEP 17 2016

NMZ527-528-172030-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
217 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
230 PM MDT...

AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF RATON CREWS AIRPORT...OR 14 MILES SOUTHEAST OF RATON...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN COLFAX
COUNTY.

&&

LAT...LON 3665 10442 3670 10447 3677 10440 3680 10421
      3661 10422
TIME...MOT...LOC 2017Z 268DEG 17KT 3671 10431

GUYER
Special weather statement, Sep 17, 2:19 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
219 PM MDT SAT SEP 17 2016

NMZ512-514-517-172045-
LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
219 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 245 PM MDT...

AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIO CHIQUITO...OR NEAR CHIMAYO...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIMAYO...RIO CHIQUITO...CUNDIYO...TRUCHAS AND CORDOVA.

&&

LAT...LON 3594 10594 3603 10593 3606 10574 3591 10575
TIME...MOT...LOC 2019Z 271DEG 12KT 3599 10586

GUYER
Special weather statement, Sep 17, 2:49 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT SAT SEP 17 2016

NMZ527-172100-
RATON RIDGE/JOHNSON MESA-
249 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLFAX COUNTY UNTIL
300 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF CAPULIN...OR 18 MILES SOUTHWEST OF DES MOINES...
MOVING EAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL COLFAX
COUNTY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3658 10427 3668 10422 3666 10401 3647 10408
TIME...MOT...LOC 2048Z 281DEG 17KT 3660 10409

GUYER
Special weather statement, Sep 17, 2:51 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SAT SEP 17 2016

NMZ538>540-172115-
SOUTHWEST CHAVES COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
251 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST
CENTRAL CHAVES COUNTIES UNTIL 315 PM MDT...

AT 251 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 19 MILES WEST OF DEXTER TO 17 MILES SOUTH OF
PICACHO. MOVEMENT WAS SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LINCOLN AND WEST CENTRAL CHAVES COUNTIES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN AND CENTRAL NEW MEXICO.

LAT...LON 3299 10447 3298 10498 3321 10523 3321 10471
TIME...MOT...LOC 2051Z 292DEG 22KT 3310 10468 3310 10505

GUYER
Special weather statement, Sep 17, 3:04 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT SEP 17 2016

NMZ527-528-530-172130-
UNION COUNTY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
304 PM MDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 330 PM MDT...

AT 304 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF FARLEY...OR 16 MILES SOUTH OF DES MOINES...MOVING
SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT DORA.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3654 10424 3670 10406 3652 10348 3617 10377
TIME...MOT...LOC 2104Z 305DEG 31KT 3654 10394

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 4:11 AM MDTSpecial Weather StatementABQSan Miguel34 min
Sep 17, 4:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Sep 17, 5:12 AM MDTSpecial Weather StatementABQSan Miguel48 min
Sep 17, 7:56 AM MDTSpecial Weather StatementABQHarding64 min
Sep 17, 1:48 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln42 min
Sep 17, 2:17 PM MDTSpecial Weather StatementABQColfax13 min
Sep 17, 2:19 PM MDTSpecial Weather StatementABQLos Alamos26 min
Sep 17, 2:49 PM MDTSpecial Weather StatementABQColfax11 min
Sep 17, 2:51 PM MDTSpecial Weather StatementABQChaves24 min
Sep 17, 3:04 PM MDTSpecial Weather StatementABQUnion26 min
Sep 17, 3:21 PM MDTSevere Thunderstorm WarningABQColfax, Union38 min
Sep 17, 3:25 PM MDTSpecial Weather StatementABQ20 min
Sep 17, 4:02 PM MDTSpecial Weather StatementABQUnion43 min
Sep 17, 4:17 PM MDTSevere Thunderstorm WarningABQUnion28 min
Sep 17, 4:45 PM MDTSevere Thunderstorm WarningABQUnion60 min
Sep 17, 5:59 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.